I am a slow acetylator and I took 1000mg which resulted in an overdose with extreme toxicity.
Toxicity symptoms (extreme tachycardia) disappeared but it resulted in extreme heart swelling that is still occuring.
Is this permanent? What can I do to solve that? Diuretics?
Don't know, but I have read that, with that particular supplement, it is better to take less than the usual recommended dose, rather than more. I take lots of nonprescription vitamins and herbs myself, so I have nothing against it, but if something is an active agent that can actually help you, then it can probably hurt you too. The stated reason for sticking to low doses of NAC was that, in the doses often recommended (and I can't be specific, because it was too long ago and I don't remember the numbers), it can act as an oxidant rather than as an antioxidant. In any case, I think you are going to have to wait and see how long it takes for your edema to completely resolve. As long as this was a one-time thing, I'm guessing that it will completely resolve, but I'm only guessing. I'm not any kind of doctor. As for whether diuretics would help, I think that is definitely a question to ask your treating physician. You will need a prescription for a diuretic if it is indicated, so you will have to talk to someone with prescription priviledges regardless. In case you are thinking about taking some kind of "natural" diuretic, I personally would avoid self-treatment for the time being. You need a cardiologist or internist to advise you. Good luck with this, and be careful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.